Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

October 18, 2015Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 18, 2015, 6:17 PM EDT for Cape May County, New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2015, 6:17 PM EDT (22:17 UTC)
Expired
Oct 18, 2015, 7:15 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 53 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WWUS81 KPHI 182217
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 PM EDT SUN OCT 18 2015
 
NJZ023-024-182315-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-
617 PM EDT SUN OCT 18 2015

...A STRONG SHOWER WILL AFFECT SOUTHWESTERN CAPE MAY COUNTY...

AT 616 PM EDT...A STRONG SHOWER WAS 7 MILES SOUTH OF
BIVALVE...OR 15 MILES NORTHWEST OF CAPE MAY...MOVING 
SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND GRAUPEL ARE POSSIBLE WITH THIS
SHOWER.

LOCATIONS IMPACTED INCLUDE...
CAPE MAY...NORTH WILDWOOD...WILDWOOD CREST...AVALON...WEST CAPE
MAY...RIO GRANDE...CAPE MAY COURT HOUSE...SCOTCH BONNET...GOSHEN...
DIAMOND BEACH...GREEN CREEK...NORTH CAPE MAY...VILLAS...WEST
WILDWOOD...ERMA AND WHITESBORO-BURLEIGH.

LAT...LON 3893 7497 3896 7496 3897 7494 3897 7496
      3902 7495 3911 7489 3917 7489 3917 7484
      3910 7471 3903 7480 3899 7479 3894 7486
TIME...MOT...LOC 2216Z 302DEG 23KT 3912 7506 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 18, 6:04 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 18, 6:04 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT SUN OCT 18 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC STATES THROUGH
MONDAY MORNING, THEN SAG TO OUR SOUTH TUESDAY. AS IT DOES, A WEAK
COOL FRONT MAY EDGE DOWN INTO NORTHERN NEW JERSEY WEDNESDAY. NO
MATTER, IT LIFTS BACK TO OUR NORTH AS A WARM FRONT WEDNESDAY NIGHT
IN RESPONSE TO LOW PRESSURE MOVING ACROSS SOUTHERN CANADA. THAT LOW
SENDS A COLD FRONT ACROSS OUR AREA THURSDAY. CANADIAN HIGH PRESSURE
FOLLOWS FOR THE END OF THE WEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THANK-YOU FOR ALL OF THE GRAUPEL REPORTS!

WE ARE EXTENDING POPS INTO THE EARLY EVENING AS SOME SHOWERS
ARE STILL OCCURRING. THE DOWNWARD TREND THOUGH APPEARS TO BE
GAINING TRACTION. OTHERWISE, NO FURTHER CHANGES WILL BE MADE WITH
THIS UPDATE.

A POTENT UPPER-LEVEL TROUGH IS MOVING ACROSS THE AREA THIS
AFTERNOON. THERE IS A STRONG SHORT WAVE, MOSTLY CHANNELIZED
VORTICITY, ROUNDING THE BASE OF THIS TROUGH. THE COMBINATION OF
THESE FEATURES ALONG WITH COLD AIR ALOFT AND LOW FREEZING LEVELS IS
RESULTING IN SOME BRIEF RAIN/SNOW SHOWERS FROM NORTHWEST TO
SOUTHEAST. THE AIRMASS IS RATHER DRY BELOW THE CLOUD BASES,
THEREFORE SOME EVAPORATIVE COOLING IS PROBABLY PLAYING A ROLE WITH
SOME SNOW REACHING THE GROUND ACROSS THE WESTERN AREAS DESPITE A
MILDER BOUNDARY LAYER. SOME ICE PELLETS/GRAUPEL HAS BEEN REPORTED
WITH A STRONGER SHOWER, AND THIS IS ALSO BEING ENHANCED BY THE DRY
SUB-CLOUD LAYER OWING TO EVAPORATIONAL COOLING ALONG WITH LOW
FREEZING LEVELS. THIS ACTIVITY IS EXPECTED TO DISSIPATE
SOUTHEASTWARD INTO EARLY THIS EVENING AS THE TROUGH AXIS AND SHORT
WAVE PIVOTS TO OUR EAST. WE THEN SET THE STAGE FOR A RATHER COLD
NIGHT.

AS THE TROUGH MOVES TO OUR EAST OVERNIGHT, STRONG HIGH PRESSURE FROM
THE OHIO VALLEY IS FORECAST TO BUILD OVER OUR AREA BY DAYBREAK. THIS
WILL ALLOW FOR LESS CLOUDS AND LIGHT WINDS. WE SHOULD HAVE GOOD
RADIATIONAL COOLING OVERNIGHT AND THEREFORE A COLD NIGHT IS
EXPECTED. THE OBSERVED TEMPERATURES THIS MORNING SHOWED THAT THE
GROWING SEASON HAS ENDED IN CARBON, MONROE AND NORTHAMPTON COUNTIES
IN PENNSYLVANIA; WARREN, SUSSEX, MORRIS, HUNTERDON, SOMERSET,
MERCER, MIDDLESEX AND ATLANTIC COUNTIES IN NEW JERSEY. HOWEVER SINCE
IT WILL BE EVEN COLDER LATE TONIGHT AND EARLY MONDAY MORNING, AFTER
COORDINATING WITH OUR NEIGHBORING OFFICES AND TO LIMIT CONFUSION THE
FREEZE WARNING WILL REMAIN IN EFFECT FOR EVEN THESE AREAS. THERE
WERE SEVERAL INTERIOR MESONET OBSERVATIONS IN MARYLANDS EASTERN
SHORE AND CENTRAL AND SOUTHERN DELAWARE THAT DROPPED INTO THE MID
30S EARLY THIS MORNING. THIS WAS ALSO THE CASE FOR PORTIONS OF
DELAWARE AND PHILADELPHIA COUNTIES. SINCE LATE TONIGHT AND EARLY
MONDAY MORNING IS EXPECTED TO BE COLDER, WE OPTED TO UPGRADE THE
FROST ADVISORY AREA TO A FREEZE WARNING.

A PNS WILL BE ISSUED MONDAY MORNING ANNOUNCING THE END OF THE FROST-
FREEZE PROGRAM IN THE APPROPRIATE ZONES-COUNTIES AND THIS ANNOUNCEMENT
WILL ALSO APPEAR IN OUR NEAR TERM SECTION OF THE AFD.

AS FOR THE LOW TEMPERATURES, WE USED MOSTLY A MOS BLEND WITH SOME
TWEAKS. THE HOURLY TEMPERATURE AND DEW POINT GRIDS WERE ADJUSTED
WITH THE LATEST OBSERVATIONS, THEN THE LAMP/LAV GUIDANCE WAS USED TO
ASSIST. THERE SHOULD BE A QUICK TEMPERATURE DROP THROUGH THIS
EVENING AS THE SKY CLEARS AND THE WINDS DIMINISH.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A WEAK RIDGE ALOFT WILL SLIDE ACROSS THE REGION DURING MONDAY. THIS
WILL DRIVE STRONG HIGH PRESSURE THAT IS INITIALLY OVER OUR AREA TO
GRADUALLY SETTLE IT SOUTH AND EAST DURING THE COURSE OF THE DAY. AS
THIS OCCURS, THE LOW-LEVEL FLOW WILL TURN MORE WESTERLY AND THEN
SOUTHWESTERLY. SINCE HIGH PRESSURE IS OVER THE REGION FOR MUCH OF
THE DAY, THE WINDS WILL BE LESS COMPARED TO THE PAST COUPLE OF DAYS.
IN ADDITION, AFTER A RATHER COLD START TO THE DAY WE WILL REBOUND
ALTHOUGH GIVEN LESS MIXING AND DESPITE GRADUAL WARMING ALOFT WE ARE
EXPECTING TEMPERATURES TO STILL BE ON THE COOL SIDE. AT LEAST WITH
LESS WIND OVERALL IT SHOULD NOT FEEL AS COLD DURING THE AFTERNOON.

THE AIRMASS IS FORECAST TO BE RATHER DRY DURING MONDAY, THEREFORE
NOT MUCH IN THE WAY OF CLOUDINESS IS EXPECTED DESPITE SOME GRADUAL
WAA ALOFT. AS FOR THE HIGH TEMPERATURES, WE USED A MOS/CONTINUITY
BLEND OVERALL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
DRY!

500 MB:  A WESTERLY FLOW OF ABOVE NORMAL HEIGHTS PREVAILS UNTIL A
SHORT WAVE SLIDES THROUGH SOUTHEAST CANADA THURSDAY AND FRIDAY,
THEN A RIDGE SHOULD DEVELOP ALONG THE EAST COAST NEXT WEEKEND.

TEMPERATURES: CALENDAR DAY AVERAGES NEAR OR JUST ABOVE NORMAL
TUESDAY...5 TO 10 DEGREES ABOVE NORMAL WEDNESDAY AND THURSDAY.
THEREAFTER COOLING TO NEAR NORMAL FRIDAY AND SATURDAY AND MAYBE
WARMING SLIGHTLY NEXT SUNDAY?

RAIN: IT BASICALLY HASN'T MEASURED SINCE THE 9TH AT KPHL-KILG-KACY
AND THE MOST RECENT WPC7 DAY QPF BASICALLY HAS NO RAIN INTO SUNRISE
THE 25TH, OR YET AGAIN ANOTHER LONG STRETCH (THE THIRD TWO WEEK
STRETCH SINCE AUGUST 20TH) OF MEASURABLE RAINFREE DAYS THAT WILL
PROBABLY EXCEED 14 DAYS FOR KPH/KILG/KACY AND ELSEWHERE LESS THAN
.15 OCCURRED ON THE 13TH SO THAT TWO WEEK RAINFALL TOTALS OVER THE
REST OF OUR AREA WILL BE WHAT OCCURRED ON THE 13TH.

FORECAST BASIS:  UNLESS OTHERWISE NOTED, A 50 50 BLEND 12Z/18
GFS/NAM MOS GUIDANCE MONDAY NIGHT - TUESDAY NIGHT WITH NIGHTTIME
MINS LOWERED 3F IN THE COUNTRYSIDE SLOTS FROM KFWN-KPTW AND THE
KBLM-KMIV PINEBARREN SLOT, 12Z/18 GFS MEX MOS WEDNESDAY AND
WEDNESDAY NIGHT, THEN THE 1521Z/18 WPC GRIDDED ELEMENTS OF MAX/MIN
TEMP, 12 HOUR POP, 6 HOUR DEWPOINT- SKY-WIND FROM THURSDAY ONWARD
WITH THE MAX'S RAISED 3F ON THURSDAY AND 2F ON SUNDAY PER THE
WARM ECMWF 2M TEMPS.

THE DAILIES...

CONFIDENCE TUESDAY-THURSDAY...WELL ABOVE AVERAGE AND WELL ABOVE
AVERAGE FOR FRIDAY-SATURDAY BEING DRY BUT LESS CERTAIN ON TEMPS.
CONFIDENCE SUNDAY: AVERAGE.

TUESDAY...PARTLY TO MOSTLY SUNNY AND WARMER! SOUTHWEST WIND GUSTY
15 TO 20 MPH IN THE AFTERNOON. MAX TEMPERATURES ARE EXPECTED TO
WARM NEARLY 14 DEGREES BETWEEN MONDAY AND TUESDAY. MAYBE WE CAN
CALL TUESDAY AS A DAY LEADING INTO A SHORT PERIOD OF INDIAN SUMMER
= A PERIOD IN MID TO LATE AUTUMN OF ABNORMALLY WARM WEATHER,
GENERALLY CLEAR SKIES, SUNNY BUT HAZY DAYS AND COOL NIGHTS,
TENDING TO FOLLOW A KILLING FROST.

WEDNESDAY...PARTLY SUNNY AND WARM IN THE WESTERLY FLOW AHEAD OF A
COOL FRONT APPROACHING FROM THE NORTH. THE FRONT MAY NOT MAKE ANY
SOUTHWARD PROGRESSION INTO THE AREA, AT MOST, THE VICINITY INTERSTATE
80? SINCE THERE IS NOT MUCH MOISTURE EXPECTED WITH IT, THE FORECAST
IS CURRENTLY DRY FOR WEDNESDAY. A LIGHT SOUTH TO SOUTHWEST WIND.

THURSDAY...MIXED CLOUDS AND SUN AND AGAIN WARM! YEA! SOUTHWEST WIND
GUSTY 20 MPH. THEN ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS THE
AREA LATE THURSDAY. IT MAY BE ACCOMPANIED BY SPRINKLES OR MARGINAL
MEASURABLE IN THE POCONOS AND ADJACENT HILLY REGIONS,

FRIDAY-SUNDAY...CANADIAN HIGH PRESSURE SETTLES SOUTHEAST INTO NEW
ENGLAND BY THE END OF THE WEEKEND BUT WITH MODEL DETAIL UNCERTAINTY.
FAIR WX. COOLER FRIDAY AND SATURDAY. THERE SEEMS TO BE A WINDOW OF
OPPORTUNITY FOR ANOTHER COOL FRONT TO TRY AND GENERATE SHOWERS
BUT ITS A NARROW WINDOW OF OPPORTUNITY IN THIS PROGRESSIVE
PATTERN.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

TONIGHT...VFR WITH CLOUDS TENDING TO DISSIPATE. NORTHWESTERLY
WINDS DIMINISHING TO 5 KNOTS OR LESS.

MONDAY...VFR. NORTHWEST WINDS 5-10 KNOTS BECOMING WEST AND SOUTHWEST
DURING THE AFTERNOON.

OUTLOOK...
CONFIDENCE ON ALL DAYS WRITTEN IN THIS SECTION: WELL ABOVE AVERAGE.

MONDAY NIGHT THROUGH WEDNESDAY...VFR. GUSTY SOUTHWEST WINDS 15-20
KNOTS DURING THE DAY TUESDAY.

THURSDAY...VFR. GUSTY SOUTHWEST WINDS 15-20 KNOTS, BECOMING
NORTHWEST BEHIND A COLD FRONTAL PASSAGE LATE IN THE DAY.

FRIDAY...VFR. NLY WIND MAY GUST 20 KT.

&&

.MARINE...
SCT GUSTS 35 KT OCCURRING WITH CELLS CROSSING SEWD THROUGH
DELAWARE BAY. LIGHTNING IN NE MD. PROMPTED 430 PM SMW AND
SECOND ISSUANCE.

THE CAA CONTINUES THROUGH A PORTION OF TONIGHT.
THE CONDITIONS HAVE GENERALLY BEEN MARGINAL TODAY, HOWEVER THERE
COULD BE A SURGE FOR A TIME TONIGHT AS THE BOUNDARY LAYER COOLS
AND BEFORE THE PRESSURE GRADIENT RELAXES. STRONG SURFACE HIGH
PRESSURE IS FORECAST TO BE BUILDING IN LATE TONIGHT. AS A RESULT,
WE WILL MAINTAIN THE SMALL CRAFT ADVISORY ON THE LOWER DELAWARE
BAY THROUGH MIDNIGHT, AND ON THE ATLANTIC COASTAL WATERS THROUGH
TONIGHT. WE OPTED TO DROP THE ADVISORY FOR THE UPPER DELAWARE BAY
AS IT APPEARS MORE MARGINAL HERE. THE SEAS SHOULD REMAIN MAINLY IN
THE 2-4 FOOT RANGE. ON MONDAY, THE WINDS AND SEAS ARE EXPECTED TO
BELOW SMALL CRAFT ADVISORY CRITERIA.

OUTLOOK...

MONDAY NIGHT THROUGH TUESDAY...
WE MAY NEED AN SCA FOR SW WIND GUSTS TO 25 KT IN THE NJ ATLANTIC
WATERS BUT ITS MARGINAL.

TUESDAY NIGHT - WEDNESDAY NIGHT...SUB-SMALL CRAFT ADVISORY
CONDITIONS.

THURSDAY...
SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED WITH WIND GUSTS
AROUND 20 KNOTS. FRONTAL PASSAGE EXPECTED LATE IN THE DAY WITH
WINDS SHIFTING TO NORTHWEST.

FRIDAY...A SMALL CRAFT ADVISORY MAY B NEEDED ON THE ATLANTIC
WATERS FOR NORTHERLY WIND GUSTS TO 25 KT AND SEAS AROUND 5 FEET.

&&

.CLIMATE...
THIS FREEZE WAS LATER THAN USUAL IN THE FAR NORTHERN AREAS... AND
MUCH SOONER THAN NORMAL IN THE SOUTHERN AREAS.

THE MEDIAN DATE OF THE FIRST FREEZE IS AS FOLLOWS

SUSSEX NJ (FWN) OCT 7       REACHED 32 THIS SATURDAY MORNING OCT 17
MOUNT HOLLY (VAY) OCT 24    REACHED 29 THIS SUNDAY MORNING OCT 18
TRENTON NJ  (TTN) OCT 26

ATLANTIC CITY AIRPORT (ACY) OCT 26 REACHED 30 THIS SUN MORN OCT 18.

MOUNT POCONO (MPO) OCT 7    REACHED 25 THIS PAST SAT EVENING OCT 17

ALLENTOWN PA (ABE) OCT 16   REACHED 30 THIS SUNDAY MORNING OCT 18.

POTTSTOWN PA (PTW) OCT 22   REACHED 30 THIS SUNDAY MORNING OCT 18.

READING PA   (RDG) OCT 23

PHILADELPHIA (PHL) NOV 10

GEORGETOWN DE (GED) OCT 31
WILMINGTON DE (ILG) NOV 1
DOVER DE      (DOV) NOV 3

VULNERABLE RECORD MINIMUMS BELOW...

      OCT 19
KABE 24-1974 POR 1922
KACY 25-1976 POR 1874
KTTN 30-1986 AND 1974 POR 1865 RECORD LOW FORECAST.
KILG 28-1976 POR BACK TO AT LEAST 1917

ALL OTHERS APPEAR TO BE SAFE (MORE THAN 2 DEGREES BELOW OUR FORECAST
MINIMUMS).

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     PAZ054-055-060>062-070-071-101>106.
NJ...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     NJZ001-007>010-012-013-015>023-027.
DE...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     DEZ001>003.
MD...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
     MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ431.

&&

SYNOPSIS...DRAG
NEAR TERM...GIGI/GORSE
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSE
CLIMATE...
Hazardous weather outlook, Oct 18, 4:30 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT SUN OCT 18 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-192030-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
430 PM EDT SUN OCT 18 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-192030-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
430 PM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF FREEZING TEMPERATURES EARLY MONDAY MORNING
ALONG THE COASTS FROM NORTHERN CAPE MAY COUNTY NORTHWARD TO
COASTAL MONMOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-192030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
430 PM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

SCATTERED BRIEF HEAVY SHOWERS WILL PRODUCE WIND GUSTS 35 KT LATE
TODAY, ESPECIALLY DELAWARE BAY AND THE ADJACENT ATLANTIC WATERS OF
SUSSEX COUNTY DELAWARE AND CAPE MAY COUNTY NEW JERSEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 18, 4:45 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 PM EDT SUN OCT 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     MARINE TSTM WIND BRANDYWINE SHOAL NOS    38.99N  75.11W
10/18/2015  M43 MPH          ANZ431             DE   NOS PLATFORM

0400 PM     MARINE TSTM WIND LEWES NOS BUOY          38.78N  75.12W
10/18/2015  M39 MPH          ANZ431             DE   NOS PLATFORM

0406 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
10/18/2015  M39 MPH          ANZ430             NJ   NOS PLATFORM

&&

EVENT NUMBER PHI1500821 PHI1500820 PHI1500819

FRANCK
Special weather statement, Oct 18, 4:54 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT SUN OCT 18 2015

DEZ002>004-182200-
DELAWARE BEACHES-KENT-INLAND SUSSEX-
454 PM EDT SUN OCT 18 2015

...A STRONG SHOWER WILL AFFECT KENT AND SUSSEX COUNTIES...

AT 452 PM EDT...A STRONG SHOWER WAS OVER HAZLETTVILLE...OR NEAR DOVER...
MOVING SOUTHEAST AT 30 MPH. THIS SHOWER IS PRECEDING ANOTHER STRONG
SHOWER APPROACHING TOWNSEND.

WIND GUSTS UP TO 40 MPH AND GRAUPEL ARE POSSIBLE WITH BOTH SHOWERS.
A COUPLE OF SHOWERS JUST SOUTH OF GEORGETOWN COULD ALSO PRODUCE
SOME GUSTY WINDS.

LOCATIONS POSSIBLY IMPACTED INCLUDE...
DOVER...GEORGETOWN...MILFORD...SEAFORD...MILLSBORO...LAUREL...
HARRINGTON...CAMDEN...LEWES...MILTON...BRIDGEVILLE...CHESWOLD...
DAGSBORO...MILLVILLE...ELLENDALE...BOWERS...WOODSIDE...VIOLA...
HENLOPEN ACRES AND HARTLY.

LAT...LON 3916 7574 3926 7557 3912 7540 3891 7531
      3880 7518 3879 7510 3880 7509 3867 7507
      3869 7508 3869 7514 3864 7513 3862 7508
      3866 7507 3861 7506 3859 7521 3860 7506
      3856 7506 3846 7554
TIME...MOT...LOC 2052Z 330DEG 28KT 3915 7563
Special weather statement, Oct 18, 5:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
538 PM EDT SUN OCT 18 2015

DEZ003-MDZ015-019-020-182300-
INLAND SUSSEX-CAROLINE-TALBOT-QUEEN ANNE'S-
538 PM EDT SUN OCT 18 2015

...A STRONG SHOWER WILL AFFECT PARTS OF SOUTHWESTERN SUSSEX...
SOUTH CENTRAL QUEEN ANNE'S...SOUTHERN CAROLINE AND
NORTHEASTERN TALBOT COUNTIES...

AT 538 PM EDT...A SHOWER WAS OVER WYE MILLS...OR 7 MILES SOUTH OF
CENTERVILLE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND GRAUPEL ARE POSSIBLE WITH THIS
SHOWER.

LOCATIONS POSSIBLY IMPACTED INCLUDE...
SEAFORD...DENTON...LAUREL...FEDERALSBURG...BRIDGEVILLE...DELMAR...
PRESTON...QUEEN ANNE...HARMONY...TANYARD...SKIPTON...SYCAMORE...
SMITHVILLE...AGNER...GRIFFIN...MATTHEWS...CORDOVA...BLADES...BETHEL
AND HILLSBORO.

LAT...LON 3846 7569 3865 7571 3869 7577 3868 7580
      3870 7580 3869 7592 3889 7612 3897 7601
      3862 7531 3845 7553
TIME...MOT...LOC 2138Z 309DEG 26KT 3893 7604
Special weather statement, Oct 18, 5:49 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 PM EDT SUN OCT 18 2015

PAZ101>104-182245-
WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-EASTERN
CHESTER-
549 PM EDT SUN OCT 18 2015

...A SHOWER WILL AFFECT NORTHEASTERN CHESTER AND CENTRAL
MONTGOMERY COUNTIES...

AT 546 PM EDT...A SHOWER WAS OVER POTTSTOWN...OR 17 MILES SOUTHEAST
OF READING...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND GRAUPEL ARE LIKELY WITH THIS
SHOWER.

LOCATIONS POSSIBLY IMPACTED INCLUDE...
NORRISTOWN...POTTSTOWN...PHOENIXVILLE...WEST NORRITON...EAST
NORRITON...CONSHOHOCKEN...AMBLER...COLLEGEVILLE...ROYERSFORD...
TRAPPE...SCHWENKSVILLE...PLYMOUTH MEETING...VALLEY FORGE...KING OF
PRUSSIA...CEDARVILLE...GILBERTSVILLE...PUGHTOWN...PAOLI...RADNOR
TOWNSHIP AND SKIPPACK.

LAT...LON 4025 7569 4033 7561 4014 7518 4004 7534
      4006 7536 4005 7540 4003 7540 4000 7545
      3998 7544 4020 7577
TIME...MOT...LOC 2148Z 307DEG 23KT 4023 7562
Special weather statement, Oct 18, 6:14 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
614 PM EDT SUN OCT 18 2015

NJZ018-019-022-027-182245-
ATLANTIC-CAMDEN-SOUTHEASTERN BURLINGTON-NORTHWESTERN BURLINGTON-
614 PM EDT SUN OCT 18 2015

...A STRONG SHOWER WILL AFFECT SOUTHEASTERN CAMDEN...CENTRAL ATLANTIC...
AND SOUTHERN BURLINGTON COUNTIES...

AT 613 PM EDT...A STRONG SHOWER WAS OVER MARLTON LAKES...OR 13 MILES
SOUTHEAST OF GLOUCESTER CITY...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH AND GRAUPEL ARE POSSIBLE WITH THIS
SHOWER.

LOCATIONS POSSIBLY IMPACTED INCLUDE...
HAMMONTON...BERLIN...SHAMONG...EGG HARBOR CITY...CHESILHURST...PORT
REPUBLIC...WADING RIVER...ELWOOD-MAGNOLIA...BASS RIVER STATE
FOREST...BATSTO...MARLTON LAKES...MAYS LANDING...NEW GRETNA...WHARTON
STATE FOREST...ATSION...ATCO...POMONA...MYSTIC ISLAND...MEDFORD LAKES
AND GIBBSBORO.

LAT...LON 3958 7440 3956 7442 3955 7444 3955 7442
      3954 7443 3952 7446 3940 7470 3983 7496
      3988 7485 3964 7439
TIME...MOT...LOC 2213Z 328DEG 25KT 3981 7488
Special weather statement, Oct 18, 6:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 PM EDT SUN OCT 18 2015

NJZ023-024-182315-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-
617 PM EDT SUN OCT 18 2015

...A STRONG SHOWER WILL AFFECT SOUTHWESTERN CAPE MAY COUNTY...

AT 616 PM EDT...A STRONG SHOWER WAS 7 MILES SOUTH OF
BIVALVE...OR 15 MILES NORTHWEST OF CAPE MAY...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND GRAUPEL ARE POSSIBLE WITH THIS
SHOWER.

LOCATIONS IMPACTED INCLUDE...
CAPE MAY...NORTH WILDWOOD...WILDWOOD CREST...AVALON...WEST CAPE
MAY...RIO GRANDE...CAPE MAY COURT HOUSE...SCOTCH BONNET...GOSHEN...
DIAMOND BEACH...GREEN CREEK...NORTH CAPE MAY...VILLAS...WEST
WILDWOOD...ERMA AND WHITESBORO-BURLEIGH.

LAT...LON 3893 7497 3896 7496 3897 7494 3897 7496
      3902 7495 3911 7489 3917 7489 3917 7484
      3910 7471 3903 7480 3899 7479 3894 7486
TIME...MOT...LOC 2216Z 302DEG 23KT 3912 7506

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:30 PM EDTSpecial Marine WarningPHI2 hr
Oct 18, 5:58 PM EDTSpecial Marine WarningPHI2 hr
Oct 18, 6:14 PM EDTSpecial Weather StatementPHIAtlantic31 min
Oct 18, 6:30 PM EDTSpecial Weather StatementPHICape May45 min
Oct 18, 3:22 AM EDTFrost AdvisoryPHIDelaware, Philadelphia11 hr
Oct 18, 5:49 PM EDTSpecial Weather StatementPHIMontgomery56 min
Oct 18, 5:38 PM EDTSpecial Weather StatementPHICaroline82 min
Oct 18, 4:36 PM EDTSpecial Weather StatementPHIKent69 min
Oct 18, 4:54 PM EDTSpecial Weather StatementPHIKent, Sussex66 min

Nearby

Special Weather Statements in New Jersey, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.